Article

Atropine Induced Delirium in Organophosphate (OP) Insecticide Poisoning: A Case Report

Khayati Moudgil1, Tenzin Tsundue1, Ponnusankar Sivasankaran1,2★★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam-643001, The Nilgiris, Tamil Naidu, INDIA.
  2. 2JSS Academy of Higher Education and Research, Mysuru, Karnataka, INDIA.

CORRESPONDENCE

Ponnusankar Sivasankaran

Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam-643001, The Nilgiris, Tamil Naidu, INDIA.

ponnusankarsivas@gmail.com

Received: 09-01-2018; Revised: 23-01-2018; Accepted: 10-02-2018.

Volume 10, Issue 2 · pp. 243–245 · PUBLISHED · DOI: 10.5530/jyp.2018.10.54

View on JYP original site ↗

ABSTRACT

Delirium is a condition associated with disturbances in mental abilities attributing to the reduced awareness of one’s environment. The onset of delirium is usually rapid, which may last for hours or even few days. Organophosphate poisoning (OP poisoning) is one of the leading causes associated with suicidal attempts and major admissions in the intensive care unit. Few literatures have been reported regarding the use of atropine and the concurrent risk of adverse reactions. Manifestations of atropine overdose and misuse includes dryness of the mouth, tachycardia and in addition, psychotic symptoms such as restlessness and excitement, hallucinations, delirium etc. A 14 year-old female patient who manifested with delirium and associated symptoms after atropine administration during the management of OP poisoning. Atropine administrations should be monitored based on the acetyl cholinesterase enzyme estimation and the dose may be titrated to prevent the worsening of the present conditions. Monitoring of the signs and symptoms is the key element to prevent the adverse effects.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Moudgil, K., Tsundue, T., & Sivasankaran, P. (). Atropine Induced Delirium in Organophosphate (OP) Insecticide Poisoning: A Case Report. Journal of Young Pharmacists, 10(2), 243–245. https://doi.org/10.5530/jyp.2018.10.54